MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR ACETABULAR, DUAL MOBILITY, POLY BEARING, ID28, OD38

ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR ACETABULAR, DUAL MOBILITY, POLY BEARING, ID28, OD38
Catalog Number 952-28-38D
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 06/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to dislocation and pain.
 
Additional Manufacturer Narrative
The agent reported, "patient had primary surgery with dr.(b)(6) in (b)(6) patient subsequently dislocated and dr.(b)(6) revised to empowr dual mobility.Patient next ended up with dr.(b)(6).At (b)(6) with complaints of pain and swelling, and self-reported metal allergy.Labs found elevated cobalt levels, so p elected to revise to a zb g7 cup with offset liner, and a regular biolox ceramic head w/ ti sleeve.Female 58." the previous surgery and the surgery detailed in this event occurred 4 months, 16 days apart.Item number: 952-28-38d, item description: empowr acetabular, dual mobility, poly bearing, id28, od38, lot number: 2223a1141, part revision: a, product type: hip, manufacture date: 11-jul-2025, expiration date: 08-jul-2030.This evaluation is limited in scope as the item(s) associated with this investigation was not returned to djo surgical - austin for examination.The surgery was completed as intended and without incident and no delay.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.Except for a metal allergy.There were no findings during this evaluation that indicate that the reported device(s) was defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Root cause: "the root cause of this complaint was a revision surgery performed due to a biologic/clinical reaction to metal present in metallic implant components.This represents an idiosyncratic patient allergy, not a deficiency in device design, manufacture, or performance.All removed components were functioning as intended, and no evidence indicated a material defect, wear abnormality, or failure." containment: inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Device history records review: a review of the device history record(s) shows that the reported component(s) used in the previous surgery met design and manufacturing requirements at the time of release for use.There were no nonconforming material reports associated with the product(s) that may have contributed to the reported event.The device(s) was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Complaint history: customer complaint history of the reported device(s) showed no present trends or ongoing issues that need review.

Brand Name
DJO SURGICAL
Common Device Name
EMPOWR ACETABULAR, DUAL MOBILITY, POLY BEARING, ID28, OD38
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key25628601
Report Number1644408-2026-01117
Device Sequence Number17608961
Product Code LPH
UDI-Device Identifier00190446673187
UDI-Public00190446673187
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number952-28-38D
Device Lot Number2223A1141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-281 LOT: 857B1384.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale